Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 13, 1998, 11:19 AM CDT for Jackson County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 13, 1998, 11:19 AM CDT (16:19 UTC)
- Expired
- Apr 13, 1998, 12:20 PM CDT
- In force
- 61 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS1 KMCI 131621 RRA
SVRMCI
MOC095-131720-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL KANSAS CITY MO
1119 AM CDT MON APR 13 1998
* SEVERE THUNDERSTORM WARNING FOR
JACKSON COUNTY IN MISSOURI
* UNTIL 1220 PM CDT
* SOME LOCATIONS AFFECTED
INDEPENDENCE AROUND 1130 AM CDT
NEAR BUCKNER AROUND 1150 AM CDT
* AT 1119 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER KANSAS CITY...MOVING NORTHEAST AT 35 MILES
PER HOUR.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT HAIL UP TO QUARTER SIZE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE.
LAT...LON 3918 9415 3887 9422 3888 9455 3908 9461
3912 9444 3916 9435What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:35 AM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, Apr 13, 2:35 AM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 AM CDT MON APR 13 1998 MAIN FORECAST CONCERN IS WITH PRECIPITATION TODAY. CURRENTLY SEEING SOME SCATTERED STORMS DEVELOPING AS SHORT WAVE HEADS TOWARD AREA WITH A DECENT COLD POOL ASSOCIATED WITH IT. THIS SHOULD QUICKLY MOVE ACROSS AREA TODAY. WILL PUT IN PRECIPITATION IN WESTERN ZONES FOR MAINLY THIS MORNING BUT CONTINUE IT ALL DAY IN THE EAST. ONCE THIS SHORT WAVE MOVES BY...AREA WILL SEE BRIEF SURFACE RIDGING BEFORE NEXT SURFACE LOW DEVELOPS IN KANSAS ON TUESDAY IN RESPONSE TO NEXT SHORT WAVE. NOT OUT OF THE QUESTION WESTERN PARTS OF FORECAST AREA COULD SEE PRECIPITATION DEVELOP BY LATE AFTERNOON ON TUESDAY BUT SINCE TIMING STILL IN QUESTION WILL JUST LEAVE POPS OUT OF DAYTIME AND KEEP THE CURRENT TUESDAY NIGHT CHANCES GOING. TEMPERATURES A BIT TRICKY TODAY WITH FRONT AND COLD POOL COMING THROUGH. WILL SCALE BACK CURRENT FORECAST JUST A BIT. GUIDANCE NUMBERS IN PRETTY CLOSE AGREEMENT...BUT GIVEN CURRENT READINGS...MAY BE A SHADE TO COOL. WILL GO SLIGHTLY ABOVE .EAX... MO...NONE KS...NONE PC
In the hours before
Local storm report, Apr 13, 8:59 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 AM CDT MON APR 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SPRINGDALE KS .75 INCH HAIL
04/13/98 LEAVENWORTHLocal storm report, Apr 13, 8:59 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 AM CDT MON APR 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SPRINGDALE KS .75 INCH HAIL
04/13/98 LEAVENWORTHLocal storm report, Apr 13, 10:06 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 AM CDT MON APR 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 AM JARBALO KS 1 INCH HAIL
04/13/98 LEAVENWORTHLocal storm report, Apr 13, 10:06 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 AM CDT MON APR 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 AM JARBALO KS 1 INCH HAIL
04/13/98 LEAVENWORTHLocal storm report, Apr 13, 10:51 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 AM CDT MON APR 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAjTION....
0930 AM LEAVENWORTH KS .75 INCH HAIL
04/13/98 LEAVENWORTHLocal storm report, Apr 13, 10:51 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 AM CDT MON APR 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAjTION....
0930 AM LEAVENWORTH KS .75 INCH HAIL
04/13/98 LEAVENWORTHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:38 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 32 min |
| Apr 13, 4:10 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 40 min |
| Apr 13, 9:38 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 32 min |
| Apr 13, 10:58 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 62 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 45 min |
| Apr 13, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 31 min |
| Apr 13, 1:02 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Livingston | 4 hr |
| Apr 13, 1:09 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 36 min |
| Apr 13, 2:34 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.